Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 25, NWS Quad Cities, IA

May 29, 20135 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at May 29, 2013, 6:07 PM CDT for 5 counties in Iowa. It was in force for 6 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 6:07 PM CDT (23:07 UTC)
Expired
May 30, 2013, 12:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Iowa County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 6:09 PM CDTFLASH FLOODWsw Vinton, IASTREET FLOODING IN LOW LYING LOCATIONS IN TOWN. CREEKS ARE FILLING UP AND STARTING TO GO OUT OF THEIR BANKS.
May 29, 6:25 PM CDTHEAVY RAIN 1.5Vinton, IAOCCURRED IN 65 MINUTES.
May 29, 7:24 PM CDTFLASH FLOOD5 Nw Manchester, IASEVERAL ROADS CLOSED WITH RUNNING WATER BETWEEN EDGEWOOD TO GREELEY TO MANSCHESTER FROM 2 TO 3 INCH RAINS SO FAR. STREET FLOODING WITH RUNNING WATER IN LOW LYING AREAS. LIGHT TO MODERATE RAINS CONTINUE.
May 29, 7:30 PM CDTHEAVY RAIN 2.2Vinton, IASTORM TOTAL SO FAR.
May 29, 7:49 PM CDTFLASH FLOODWinthrop, IASTREETS FLOODED OVER INTO LAWNS WITH CREEKS OUT OF BANKS. CONSIDERABLE FLOODING OF FIELDS.
May 29, 7:49 PM CDTHEAVY RAIN 2.75Winthrop, IASTORM TOTAL SO FAR.
May 29, 8:05 PM CDTFLASH FLOOD1 Ssw Masonville, IAWATER IS OVER THE 4 LANE U.S. 20 AT THE DELAWARE/BUCHANAN LINE. THE HIGHWAY IS CURRENTLY CLOSED.
May 29, 8:08 PM CDTHEAVY RAIN 1.751 E Independence, IASTORM TOTAL SINCE 4 PM.
May 29, 9:00 PM CDTFLASH FLOODWalker, IATOWN OF WALKER SUSTAINED MAJOR DAMAGE FROM FLASH FLOODING...MOSTLY ASSOCIATED WITH BLUE CREEK. BETWEEN 50 AND 100 HOMES DAMAGED...1 OR 2 BUSINESSES DESTROYED...AND BRIDGES WERE UNDER WATER. 5 INCHES OF RAIN FELL IN ABOUT 2 HOURS.
May 29, 9:34 PM CDTHEAVY RAIN 3.5Quasqueton, IAEVENT TOTAL.
May 29, 9:35 PM CDTFLASH FLOODQuasqueton, IAWATER OVER RIVER DRIVE IN TOWN. FIELD AND DITCH FLOODING OBSERVED ONGOING BETWEEN INDEPENDENCE AND QUASQUETON.
May 29, 10:24 PM CDTFLASH FLOODIndependence, IASEVERAL STREETS IN DOWNTOWN INDEPENDENCE ARE FLOODED AND CLOSED.
May 29, 10:49 PM CDTHEAVY RAIN 3.751 E Independence, IAEVENT TOTAL FOR TODAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WGUS53 KDVN 292307
FFWDVN
IAC011-019-055-095-113-300500-
/O.NEW.KDVN.FF.W.0025.130529T2307Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
607 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF VINTON...
  NORTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MARENGO...
  WESTERN LINN COUNTY IN EAST CENTRAL IOWA...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF INDEPENDENCE...
  WESTERN DELAWARE COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF MANCHESTER...

* UNTIL MIDNIGHT CDT

* AT 600 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING WAS DEVELOPING FROM A THUNDERSTORM OVER THE WARNED AREA.

* RAINFALL AMOUNTS OVER 1 INCH ARE COMMON WITH RAINFALL RATES OVER 
  2 INCHES AN HOUR.  REPORTS INDICATE STREET FLOODING AND LOW LYING 
  LOCATIONS WATER PONDING ARE DEVELOPING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINTON...
  MOUNT AUBURN...URBANA...INDEPENDENCE...QUASQUETON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4264 9123 4186 9179 4186 9187 4180 9183
      4171 9194 4166 9231 4230 9231 4230 9208
      4264 9209

$$

NICHOLS
2 follow-up statements
651 
WGUS73 KDVN 300127
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 PM CDT WED MAY 29 2013

IAC095-300134-
/O.CAN.KDVN.FF.W.0025.000000T0000Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-
827 PM CDT WED MAY 29 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN IOWA
COUNTY...

SIGNFICANT RAIN HAS ENDED AND WATER LEVELS ARE DROPPING...POSING 
LITTLE OR NO MAJOR WATER ISSUES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN IOWA.

LAT...LON 4264 9123 4247 9136 4222 9154 4206 9190
      4216 9230 4230 9231 4230 9208 4264 9209

$$

IAC011-019-055-113-300500-
/O.CON.KDVN.FF.W.0025.000000T0000Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
827 PM CDT WED MAY 29 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
BUCHANAN...NORTHERN BENTON...WESTERN DELAWARE AND NORTHWESTERN LINN
COUNTIES...

AT 819 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

WIDESPREAD FLASH FLOODING IS REPORTED ACROSS NORTHERN PORTIONS OF 
BENTON COUNTY AND MUCH OF BUCHANAN AND DELAWARE COUNTIES.  MANY 
ROADS ARE CLOSED WITH WATER OVER NEW AND OLD HIGHWAY 20. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMONT...
HAZLETON...AURORA...GREELEY...DUNDEE AND EDGEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN IOWA.

&&

LAT...LON 4264 9123 4247 9136 4222 9154 4206 9190
      4216 9230 4230 9231 4230 9208 4264 9209

$$

NICHOLS
722 
WGUS73 KDVN 300459
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 PM CDT WED MAY 29 2013

IAC011-019-055-113-300508-
/O.EXP.KDVN.FF.W.0025.000000T0000Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
1159 PM CDT WED MAY 29 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT FOR
BUCHANAN...NORTHERN BENTON...WESTERN DELAWARE AND NORTHWESTERN LINN
COUNTIES...

WATER LEVELS ARE IMPROVING WITH LESSENING IMPACTS TO LOW LYING 
LOCATIONS.  HENCE THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE.

LAT...LON 4264 9123 4247 9136 4222 9154 4206 9190
      4216 9230 4230 9231 4230 9208 4264 9209

$$

NICHOLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 29, 4:58 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 29, 4:58 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 PM CDT WED MAY 29 2013

.UPDATE...
ISSUED AT 454 PM CDT WED MAY 29 2013

BASED ON RECENT RADAR TRENDS...THE START TIME OF THE FLASH FLOOD
WATCH FOR THE EXTREME WESTERN PART OF THE CWFA HAS BEEN MOVED
FORWARD. THE FLASH FLOOD WATCH FOR THE FAR WESTERN PART OF THE
CWFA NOW BEGINS AT 5 PM AND GOES THROUGH FRIDAY NIGHT.   ..08..

&&

.SYNOPSIS...
ISSUED AT 341 PM CDT WED MAY 29 2013

12Z UA ANALYSIS HAS A MOIST PLUME OF 850MB DEW POINTS RUNNING FROM
NORTHERN MEXICO INTO NORTHWEST MISSOURI. AN 850MB WARM FRONT RAN
FROM A LOW IN NORTHWEST KANSAS TO NORTH OF KOMA...AND TO KILX.
DIURNAL CU HAS DEVELOPED ACROSS THE AREA BY MID AFTERNOON WITH
THUNDERSTORMS ACROSS CENTRAL IOWA.

18Z SFC ANALYSIS HAS LOWS FROM NORTHWEST KANSAS INTO EASTERN SOUTH
DAKOTA. THE SYNOPTIC FRONT RAN ACROSS MINNESOTA INTO LOWER MICHIGAN.
A SUBTLE WIND SHIFT RAN FROM NORTHERN IOWA INTO CENTRAL ILLINOIS
WHICH IS PROBABLY A REFLECTION OF THE 850MB WARM FRONT. DEW POINTS
WERE IN THE 60S ACROSS MUCH OF THE MIDWEST WITH 50S NORTH OF THE
SYNOPTIC FRONT.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 341 PM CDT WED MAY 29 2013

MCS AND LIFT TOOLS INDICATE THE MORE ORGANIZED CONVECTION SHOULD
REMAIN WEST OF THE CWFA THIS AFTERNOON AND EVENING. HOWEVER...THE
PRESENCE OF THE 850MB WARM FRONT MAY ALLOW INDIVIDUAL CONVECTIVE
CELLS TO ORGANIZE ALONG IT.

THUS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE SEEN
ACROSS THE AREA LATE THIS AFTERNOON/EVENING WITH THE BETTER CHANCES
WEST OF THE MISSISSIPPI. GIVEN THE AMOUNT OF INSTABILITY IN THE WARM
AND MOIST ATMOSPHERE...A FEW SEVERE STORMS MAY BE POSSIBLE LATE THIS
AFTERNOON/EVENING.

AFTER MIDNIGHT...A LARGE MCS SHOULD HAVE ORGANIZED OVER THE WESTERN
HALF OF IOWA AS THE LLJ INCREASES TO BETTER THAN 50 KNOTS. THE
MODELS SHOW THE LLJ SLOWLY VEERING INTO THE CWFA SO THE WESTERN IOWA
MCS SHOULD BEGIN MOVING INTO THE WESTERN PARTS OF THE CWFA IN THE
PRE-DAWN HOURS. CORFIDI VECTORS SUGGEST SOME TRAINING OF STORMS MAY
BE POSSIBLE PRIOR TO SUNRISE.

THURSDAY...THE MCS WILL SLOWLY MOVE ACROSS THE CWFA. OUTFLOW
BOUNDARIES FROM THIS MCS WILL THEN DICTATE WHERE NEW CONVECTION
DEVELOPS DURING THE AFTERNOON/EVENING HOURS. AGAIN THE CORFIDI
VECTORS SUGGEST THE POSSIBILITY OF SOME TRAINING OF STORMS.

GIVEN THE OVERALL SATURATION OF THE GROUND ACROSS THE CWFA...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. THE WATCH STARTS AT
06Z IN THE FAR WESTERN PART OF THE CWFA TO HANDLE THE EXPECTED
ARRIVAL OF THE MCS. THE REST OF THE CWFA STARTS AT 12Z THURSDAY.
THIS WATCH GOES THROUGH FRIDAY NIGHT.

RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE FROM THE MCS ON THURSDAY.
IF TRAINING OF STORMS OCCURS...THESE RAINFALL AMOUNTS MAY BE MUCH
HIGHER.                        ..08..

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 341 PM CDT WED MAY 29 2013

THURSDAY EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
STRONG SHORTWAVE CONTINUES TO SWEEP NORTHEAST THROUGH THE UPPER
LEVEL TROUGH ACROSS IOWA.  HAVE RUN SOME FAIRLY HIGH LIKELY AND
CATEGORICAL POPS IN THE EVENING.  HOWEVER...THE SHORTWAVE SWEEPS
NORTHEAST AND WE SHOULD BE IN THE CLEAR AFTER MIDNIGHT...AND HAVE
REDUCED POPS BACK TO CHANCE CATEGORY THEN.  HOWEVER...THE MOISTURE
PLUME WILL STILL BE IN THE AREA AND THE MID LEVEL CONVERGENCE
INDICATES WE MAY STILL HAVE SOME FESTERING ACTIVITY SO HAVE NOT GONE
AS DRY AS MAY ACTUALLY OCCUR.  MIN TEMPS IN THE WARM SECTOR WILL BE
WARM AND MUGGY WITH MINS IN THE LOW TO MID 60S.  DURING THE LATE
EVENING AND OVERNIGHT A NEW MCS WILL HAVE INITIATED OVER EASTERN
KANSAS AND NORTHWEST MISSOURI...WHICH WILL SWEEP INTO THE AREA EARLY
FRIDAY MORNING AND AFFECT THE AREA DURING THE DAYTIME AND INTO THE
EVENING ALONG A MID LEVEL CONVERGENCE ZONE...THE UPPER LEVEL TROUGH
JUST WEST OF THE REGION WITH ITS EMBEDDED SHORTWAVES AND PLENTY OF
UPPER LEVEL DIVERGENCE. HAVE ALSO BOOSTED FRIDAY POPS TO CATEGORICAL
FOR AT LEAST A PORTION OF THE AREA.  WITH THIS ALMOST THREE DAY
PERIOD OF REPEAT THUNDERSTORM ACTIVITY EXPECTED ON TOP OF THE VERY
WET CONDITIONS WE ALREADY HAVE...HAVE ISSUED A FLASH FLOOD WATCH.
DISCUSSED A LITTLE MORE ABOUT IT IN THE BELOW HYDROLOGY SECTION.

SATURDAY AND SUNDAY THE UPPER LEVEL LOW FINALLY SHIFTS TO OVER THE
AREA AND THE PLUME OF DEEP MOISTURE WITH HIGH DEWPOINTS WILL BE
SHIFTED EAST OF THE FORECAST AREA.  THIS WILL LEAVE US INTO THE
COOLER AIR BEHIND A COLD FRONT THAT SWEEP THROUGH THE REGION
SATURDAY.  UNFORTUNATELY IT WILL ALSO BE CLOUDY AND COOL WITH HIGHS
BY SUNDAY ONLY IN THE 60S.  SATURDAY AHEAD OF THE FRONT IT WILL RISE
INTO THE 70S.  HAVE HAD TO KEEP SOME SMALL RAIN CHANCES WITH THE
UPPER LOW SO CLOSE.  A STRONG SURFACE RIDGE BUILDS INTO THE AREA
SUNDAY NIGHT AND FINALLY WE HAVE A HIGH CONFIDENCE OF HAVING A DRY
PERIOD TO THE FORECAST.

THE COLD FRONT THAT MOVED THROUGH ON SATURDAY IS NOT GOING TO BE
VERY FAR AWAY THOUGH...AND WILL BE DRAGGED BACK NORTH AGAIN
BEGINNING ON MONDAY AS A NEW UPPER LOW MOVES OUT OF THE ROCKIES.
PRECIP CHANCES START UP AGAIN MONDAY NIGHT AND TUESDAY AS THE FRONT
MOVES INTO THE AREA.  MOISTURE IS SOMEWHAT LIMITED SO HAVE KEPT POPS
LOW.  PRECIP CHANCES GET HIGHER BY WEDNESDAY AS ANOTHER PLUME OF
GULF MOISTURE STREAMS INTO THE REGION AGAIN.  HIGHS THROUGH THE
PERIOD WILL BE IN THE 70S WITH LOWS IN THE 50S TO LOW 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 341 PM CDT WED MAY 29 2013

DIURNAL CUMULUS CLOUDS HAVE RESULTED IN AREAS OF MVFR CIGS AFFECTING
KCID AND POTENTIALLY KDBQ. DIURNAL SHRA/TSRA ARE NOW DEVELOPING AND
SHOULD BECOME MORE NUMEROUS WEST OF THE MISSISSIPPI RIVER. VFR WX IS
EXPECTED THROUGH 06Z/30 EXCEPT FOR MVFR CONDITIONS IN POSSIBLE TSRA.
AFT 06Z/30 ANOTHER TSRA COMPLEX WILL MOVE INTO EASTERN IOWA AND
EVENTUALLY NORTHERN ILLINOIS. MVFR CONDITIONS WILL BE POSSIBLE WITH
ANY TSRA THAT AFFECTS A TAF SITE.            ..08..

&&

.HYDROLOGY...
ISSUED AT 341 PM CDT WED MAY 29 2013

THIS AFTERNOON AND EVENING THE THREAT OF HEAVY RAINFALL AND FLASH
FLOODING REMAINS LOW WITH SCATTERED AND LESS ORGANIZED ACTIVITY.
HOWEVER...LATE TONIGHT THE HEAVY RAIN THREAT RETURNS AS THE NEXT
LARGE THUNDERSTORM COMPLEX BEGINS MOVING INTO THE AREA DURING THE
EARLY MORNING HOURS THURSDAY...AND CONTINUING FOR MUCH OF THE DAY
THURSDAY.  A SIMILAR COMPLEX IS EXPECTED FOR FRIDAY WITH MORE HEAVY
RAINFALL.  A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF THE
AREA...WITH THE WESTERN PORTION BEGINNING AT 06Z TONIGHT...AND THE
REMAINDER OF THE AREA BEGINNING AT 12Z TO TIME IN THE NEW MCS.  WE
HAVE CONTINUED THE FLASH FLOOD WATCH THROUGH FRIDAY NIGHT TO ACCOUNT
FOR THE ADDITIONAL THUNDERSTORMS FRIDAY AND FRIDAY EVENING.  A TWO
DAY FORECAST RAINFALL TOTAL OF BETWEEN 2 AND 4 INCHES FROM THURSDAY
THROUGH FRIDAY NIGHT IS CURRENTLY FORECAST.

MODERATE TO MAJOR RIVER FLOODING...AND IN SOME INSTANCES RECORD
FLOODING...WILL CONTINUE ALONG TRIBUTARY RIVERS IN EASTERN IA AND
FAR NORTHEAST MISSOURI. THE MISSISSIPPI RIVER IS EXPECTED TO SEE
MODERATE TO MAJOR FLOODING...ESPECIALLY DOWNSTREAM FROM MUSCATINE.

WITH ADDITIONAL RUNOFF FLOWING INTO THE RIVERS FROM LAST NIGHT/S
HEAVY RAIN...AND CHANGES IN FORECAST QPF...CONTINUED ADJUSTMENTS TO
BOTH THE MAGNITUDE AND TIMING OF RIVER FLOODING CAN BE EXPECTED IN
UPDATED WARNING STATEMENTS AND FORECASTS ISSUED FOR THE NEXT 48
HOURS.
LE

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH SATURDAY MORNING
     FOR CEDAR-CLINTON-DES MOINES-DUBUQUE-HENRY IA-JACKSON-JONES-
     LEE-LOUISA-MUSCATINE-SCOTT.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
     DELAWARE-IOWA-JEFFERSON-JOHNSON-KEOKUK-LINN-VAN BUREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH SATURDAY MORNING
     FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

MO...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH SATURDAY MORNING
     FOR CLARK.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR SCOTLAND.

&&

UPDATE...08
SYNOPSIS...08
SHORT TERM...08
LONG TERM...LE
AVIATION...08
HYDROLOGY...LE
Hazardous weather outlook, May 29, 4:36 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
436 AM CDT WED MAY 29 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-300945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
436 AM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THERE
IS A SLIGHT RISK OF SEVERE STORMS ESPECIALLY FROM LATE THIS
AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER RISKS WILL
BE DAMAGING WINDS AND LARGE HAIL.

CONDITIONS WILL REMAIN FAVORABLE FOR LOCALLY HEAVY RAINS WITH THE
STRONGER STORMS. HOWEVER...IT DOES NOT APPEAR THAT THERE WILL
ORGANIZED STRONG STORMS THAT WOULD POSE A THREAT OF WIDESPREAD
FLASH FLOODING.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY THROUGH FRIDAY...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS OVER MOST OF THE OUTLOOK AREA. SEVERAL ROUNDS OF
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS PERIOD. THE PRIMARY
THREAT WILL BE HEAVY RAINFALL...WHICH MAY LEAD TO SIGNIFICANT FLASH
FLOODING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL...PRIMARILY WITH STORMS THAT OCCUR DURING THE LATE
AFTERNOON AND EVENING HOURS.

THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY.
CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY
RAINFALL IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

DLF/SHEETS

In the hours before

Special weather statement, May 29, 5:25 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT WED MAY 29 2013

IAZ040-051-063-064-292315-
JOHNSON IA-IOWA IA-BENTON IA-BUCHANAN IA-
525 PM CDT WED MAY 29 2013

...THUNDERSTORMS PRODUCING HEAVY RAIN...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH HEAVY RAIN OVER BUCHANAN AND BENTON COUNTIES. THE
STORMS WERE MOVING NORTH NORTHEAST AT 35 MPH. THESE STORMS WILL BE
CAPABLE OF PRODUCING AN INCH OF RAIN IN UNDER AN HOUR.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN IOWA.

&&

LAT...LON 4265 9161 4230 9160 4230 9183 4185 9183
      4186 9230 4230 9219 4230 9208 4232 9207
      4264 9209

08
Local storm report, May 29, 5:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     4 W STANLEY             42.64N 91.89W
05/29/2013                   BUCHANAN           IA   TRAINED SPOTTER

            2 SIX INCH DIAMETER LIMBS DOWN.

&&

BILLN
Local storm report, May 29, 5:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             2 N SHELLSBURG          42.12N 91.87W
05/29/2013  E0.88 INCH       BENTON             IA   TRAINED SPOTTER

            MAINLY PEA HAIL WITH SOME NICKEL STONES.

0536 PM     HAIL             2 NNW SHELLSBURG        42.12N 91.89W
05/29/2013  E0.88 INCH       BENTON             IA   TRAINED SPOTTER

0537 PM     HEAVY RAIN       1 WNW INDEPENDENCE      42.47N 91.90W
05/29/2013  U0.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

            STREET FLOODING IN INDEPENDENCE.

&&
Local storm report, May 29, 5:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             2 S COLESBURG           42.61N 91.20W
05/29/2013  E0.75 INCH       DELAWARE           IA   EMERGENCY MNGR

            DIME SIZED HAIL THAT IS GETTING BIGGER.

&&
Local storm report, May 29, 5:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             COLESBURG               42.64N 91.20W
05/29/2013  E1.00 INCH       DELAWARE           IA   EMERGENCY MNGR

            1 INCH HAIL THAT IS GETTING BIGGER.

&&
Local storm report, May 29, 6:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
607 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 N WEST AMANA          41.84N 91.96W
05/29/2013  E1.00 INCH       IOWA               IA   PUBLIC

            DIME TO QUARTER SIZE HAIL REPORTED.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:27 PM CDTSpecial Weather StatementDVNWashington63 min
May 28, 7:39 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Keokuk, Louisa, Washington66 min
May 28, 7:44 PM CDTFlash Flood WarningDVNLouisa9 hr
May 28, 8:34 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa, Muscatine, Scott56 min
May 28, 8:50 PM CDTRiver Flood WarningDVNVan Buren4 days
May 28, 8:50 PM CDTRiver Flood WarningDVNLee5 days
May 28, 9:07 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren23 min
May 28, 9:33 PM CDTSpecial Weather StatementDVNLee57 min
May 29, 4:50 AM CDTAreal Flood WarningDVNDes Moines6 hr
May 29, 3:18 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more54 hr
May 29, 4:45 PM CDTSevere Thunderstorm WarningDVNBuchanan45 min
May 29, 5:01 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Linn44 min
May 29, 5:25 PM CDTSpecial Weather StatementDVNBenton, Buchanan50 min
May 29, 5:35 PM CDTSevere Thunderstorm WarningDVNDelaware40 min
May 29, 6:58 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn47 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.